Alert archive / Ohio / Wind Chill Watches in 2014
Wind Chill Watch 1, NWS Wilmington, OH
NWS Wilmington, OH issued this wind chill watch at Jan 4, 2014, 4:20 AM EST for 32 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Jan 6, 2014, 5:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2014, 4:20 AM EST (09:20 UTC)
- In effect from
- Jan 6, 2014, 5:00 AM EST
- Expired
- Jan 4, 2014, 4:07 PM EST
- In force
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind chill watch went out at Jan 4, 12:38 AM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 4, 12:38 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1238 AM EST SAT JAN 4 2014
.SYNOPSIS...
HIGH PRESSURE WILL MOVE ACROSS THE REGION TODAY. SOUTHERLY FLOW ON
THE BACK SIDE OF THE HIGH WILL ALLOW TEMPERATURES TO MODERATE
AHEAD OF THE NEXT STORM SYSTEM. ANOTHER WINTER STORM WILL CROSS
THE AREA ON SUNDAY FOLLOWED BY BITTERLY COLD AIR FOR THE EARLY
PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
VERY FEW CHANGES WERE NEEDED TO THE FORECAST TONIGHT. SKY GRIDS
WERE ADJUSTED TO TIME OUT THE PATCH OF MID CLOUDS MOVING THROUGH
THE NORTHERN FORECAST AREA...BUT OTHERWISE...MOSTLY CLEAR
CONDITIONS ARE EXPECTED TONIGHT. AS SOUTHERLY WINDS GRADUALLY
CONTINUE TO INCREASE THROUGH THE OVERNIGHT HOURS...TEMPERATURES
ARE GOING TO CONTINUE TO REFUSE TO FOLLOW THE TYPICAL DIURNAL
CURVE. THE ACTUAL MIN TEMP GRID PROBABLY ENDS UP LOOKING SOMEWHAT
MISLEADING...AS MIN TEMPS WERE PROBABLY ALREADY REACHED JUST IN
THE PAST FEW HOURS FOR A FEW LOCATIONS. AT SOME SHELTERED OB
SITES...TEMPS GOT TO NEAR OR EVEN BELOW ZERO (-3 F AT LANCASTER AT
00Z). THE NEW HOURLY TEMPERATURE GRIDS ARE RELATIVELY STEADY (OR
EVEN SHOWING A SLIGHT INCREASE) THROUGH THE NEXT 6 TO 9 HOURS.
PREVIOUS DISCUSSION >
WHILE TEMPERATURES UNDER MOSTLY CLEAR SKIES WITH THE SNOWPACK WILL
YIELD OVERNIGHT LOWS FROM THE TEENS TO NEAR 10 DEGREES...A SLIGHT
INCREASE IN MID/HIGH CLOUDS AND TIGHTENING PRESSURE GRADIENT
BEHIND THE DEPARTING HIGH WILL RESULT IN A SLIGHT WARMING TREND
AHEAD OF THE NEXT SYSTEM.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
WITH THE SFC RIDGE PUSHING OUT OF THE REGION SATURDAY...A TIGHTENING
PRESSURE GRADIENT AND SW FLOW WILL BRING A FEW THIN MID/HIGH
CLOUDS AND INCREASING WINDS AHEAD OF THE NEXT SYSTEM.
WITH THE APPROACHING COLD FRONT SATURDAY NIGHT...THERE REMAIN SOME
TIMING/PRECIPITATION ONSET DIFFERENCES...AS WELL AS DIFFERENCES
WITH THE THERMAL PROFILE...CREATING A COMPLICATED FORECAST IN
TERMS OF JUST HOW FAR TO THE NORTH THE WARM AIR WILL SURGE. ECMWF
WRAPS UP THE LOW AND HAS A MORE NORTHERLY/NORTHWESTERLY PULL TO
THE TRACK THAN THE GFS...WHICH WOULD YIELD MUCH MORE WARM AIR AND
LESSER SNOW AMOUNTS. PERFORMANCE OF THE ECMWF HAS BEEN LESS THAN
STELLAR OF LATE AND HANDLING OF THE COLD AIR...SO HAVE GENERALLY
GONE WITH A BLEND BETWEEN GFS/ECMWF BUT LEANING MORE HEAVILY
TOWARD THE GFS TRACK AND PLACEMENT. AS A RESULT...TRIED TO BE
CONSERVATIVE ON THE WINTER STORM WATCH. TRICKY AREA WILL BE IN THE
TRI-STATE...WHERE ITS LESS CERTAIN JUST HOW LONG THE SLIGHTLY
WARMER AIR AND RAIN/SNOW WILL LINGER. COULD SEE A FAIRLY TIGHT
GRADIENT OF SNOW ACCUMULATIONS FROM THE EAST SIDE OF CINCINNATI
(LOWER AMOUNTS) TO MUCH HIGHER AMOUNTS INTO PORTIONS OF SE INDIANA
AS A RESULT. CONFIDENCE IN WATCH IS MUCH HIGHER INTO EAST CENTRAL
INDIANA AND THE MIAMI VALLEY REGION ON INTO UNION/DELAWARE/MADISON
COUNTIES.
THERE SHOULD BE SOME BRIEF PERIODS OF FREEZING RAIN IN ESPECIALLY
THE 12Z-18Z TIMEFRAME WITH SOME WARM AIR ALOFT LIFTING TO ALONG
THE OHIO RIVER IN THE CINCINNATI AREA. WITH TIMING SLIGHTLY LATER
FURTHER INTO CENTRAL OHIO AND NE KENTUCKY...THE WARM AIR PUSH WILL
CREATE A MORE OF A RAIN WITH PERIODS OF RAIN/SNOW MIX IN THE
MID/LOWER SCIOTO VALLEY. ONCE THE LOW PASSES THROUGH THE
AREA...ALL LOCATIONS WILL TRANSITION OVER TO SNOW...BEFORE ENDING
SUNDAY NIGHT.
WIND GUSTS WITH THE STRENGTHENING LOW AND ASSOCIATED FRONT WILL
GUST UP TO 30 MPH...CREATING SOME BLOWING SNOW.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE EXTENDED FORECAST.
COLDEST AIRMASS IN 20 YEARS WILL CREATE A NON-DIURNAL HIGH FOR
THIS DAY AT MIDNIGHT SUNDAY. LITTLE IF ANY RECOVERY IS EXPECTED
DURING THE DAY WITH NEAR STEADY TEMPERATURES BELOW ZERO...SINGLE
DIGITS OVER THE EASTERN SCIOTO VALLEY. OVERNIGHT LOWS WILL DROP TO
THE 10-20 BELOW RANGE AND HIGHS TUESDAY WILL BE DIFFICULT TO
RECOVER MUCH PAST THE SINGLE DIGITS ABOVE ZERO...STILL SUB-ZERO
NORTH OF THE I-70 CORRIDOR.
H5 TROUGH WITH A 492 LOW OVER ERN LKSUPERIOR WILL HAVE THE AXIS CUT
THROUGH THE OHIO VALLEY MONDAY AFTERNOON. WEST-NORTHWEST FLOW AT
20-30 MPH WILL LIKELY MEAN HEADLINES FOR THE REGION WITH WIND CHILLS
BUT AM NOT GOING TO USURP THE SNOW ON SUNDAY WITH A WIND CHILL WATCH
FOR MONDAY/MONDAY NIGHT. PEOPLE WILL NEED TO TAKE PRECAUTIONS FOR
THIS UPCOMING COLD WEATHER.
TEMPERATURE FORECAST BEYOND THIS TIME BECOMES MUDDLED AS THE FLOW
TURNS SOUTH AND ANOTHER SYSTEM IS BEING ADVERTISED TO HIT US WED
NIGHT AND THURSDAY. IF THE SURFACE CAN STAY COOL...WHICH IT IS HARD
TO REMOVE AN ENTRENCHED COLD AIRMASS WITH FRESH SNOWPACK...THE
WARMER AIR ALOFT COULD SPELL SOME FREEZING RAIN FOR THURSDAY. WHILE
THIS REMAINS IN HIGH QUESTION...I OPTED TO LEAVE A R/ZR/SN
COMBINATION IN FOR THURSDAY AND HOPE IT RESOLVES TO A WARMER SURFACE
PATTERN.
MODELS TYPICALLY TREND TO WARM US TOO QUICKLY AFTER A STRONG COLD
PUSH AND THE FORECAST BEYOND TUES/WED IS BELOW AVERAGE CONFIDENCE.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS CAN BE EXPECTED THROUGH THE TAF PERIOD EXCEPT FOR
AT THE LONGER TAF SITE KCVG. CLEAR SKIES WILL BE PRESENT DURING
THE OVERNIGHT HOURS. HIGH CLOUDS WILL MOVE INTO THE AREA ON
SATURDAY AND MID CLOUDS WILL BEGIN TO MOVE INTO THE TAF SITES
DURING THE EVENING HOURS ON SATURDAY. MVFR CIGS WILL IMPACT KCVG
TOWARDS THE END OF THE TAF PERIOD WITH PRECIPITATION ALSO
BEGINNING TO MOVE INTO THE REGION. WINDS WILL PICK UP FOR THE
DAYTIME HOURS ON SATURDAY. WIND GUSTS WILL GENERALLY BE BETWEEN 20
AND 25 KNOTS HOWEVER A FEW HIGHER GUSTS WILL BE POSSIBLE.
OUTLOOK...IFR TO VLIFR CEILINGS AND VISIBILITIES ARE EXPECTED WITH
SNOW ON SUNDAY AND SUNDAY NIGHT. MVFR CEILINGS ARE LIKELY FROM
MONDAY INTO TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT
FOR OHZ026-034-035-042>046-051>054-060>062-070-071-077.
KY...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT
FOR KYZ091.
IN...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT
FOR INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...JDR
NEAR TERM...JDR/HATZOS
SHORT TERM...JDR
LONG TERM...FRANKS
AVIATION...NOVAKHazardous weather outlook, Jan 3, 5:11 PM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 511 PM EST FRI JAN 3 2014 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>054-060>062- 070-042215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-PREBLE-MONTGOMERY-GREENE-BUTLER- 511 PM EST FRI JAN 3 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. A WINTER STORM WILL TRACK ACROSS THE REGION ON SUNDAY. SNOW MAY BE HEAVY AT TIMES WITH SUBSTANTIAL ACCUMULATION POSSIBLE. AS THE SNOW ENDS SUNDAY NIGHT...ARCTIC AIR WILL PUSH INTO THE AREA. THE COMBINATION OF BITTERLY COLD AIR TEMPERATURES AND WIND WILL RESULT IN AN EXTENDED PERIOD OF POTENTIALLY LIFE THREATENING WIND CHILL READINGS FROM SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ089-090-092>100-OHZ055-056-063>065-072>074-078>082-088-042215- CARROLL-GALLATIN-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY- FAIRFIELD-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 511 PM EST FRI JAN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTER STORM WILL TRACK ACROSS THE REGION ON SUNDAY. FOR SUNDAY MORNING AND EARLY AFTERNOON...A MIX OF RAIN AND SNOW WILL OCCUR...WITH A BRIEF PERIOD OF FREEZING RAIN POSSIBLE. THE PRECIPITATION WILL CHANGE TO ALL SNOW BY THE MIDDLE OF SUNDAY AFTERNOON AND EVENING WITH ACCUMULATION LIKELY BEFORE ENDING. AS THE SNOW ENDS...ARCTIC AIR WILL SURGE INTO THE AREA. THE COMBINATION OF BITTERLY COLD AIR TEMPERATURES AND WIND WILL RESULT IN AN EXTENDED PERIOD OF POTENTIALLY LIFE THREATENING WIND CHILL READINGS FROM SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ075-080-KYZ091-OHZ071-077-042215- OHIO-SWITZERLAND-BOONE-WARREN-HAMILTON- 511 PM EST FRI JAN 3 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. A WINTER STORM WILL TRACK ACROSS THE REGION ON SUNDAY. IN THE SUNDAY MORNING INTO EARLY AFTERNOON TIMEFRAME...A MIX OF RAIN AND SNOW WILL OCCUR...WITH A BRIEF PERIOD OF FREEZING RAIN POSSIBLE. THE PRECIPITATION WILL CHANGE TO ALL SNOW SUNDAY AFTERNOON AND EVENING WITH ACCUMULATION LIKELY BEFORE ENDING. AS THE SNOW ENDS...ARCTIC AIR WILL SURGE INTO THE AREA. THE COMBINATION OF BITTERLY COLD AIR TEMPERATURES AND WIND WILL RESULT IN AN EXTENDED PERIOD OF POTENTIALLY LIFE THREATENING WIND CHILL READINGS FROM SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:20 AM EST | Winter Storm Warning | ILN | Auglaize, Butler, Champaign, Clark, Darke, Delaware and 12 more | 53 hr |
| Jan 4, 4:07 PM EST | Wind Chill Warning | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 71 hr |
| Jan 4, 4:07 PM EST | Winter Weather Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 71 hr |
Nearby
Wind Chill Watches in Ohio, 2014Wind Chill Watches in Kentucky, 2014Wind Chill Watches in Indiana, 2014Every wind chill watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.